U.S. doctors online nowAsk doctors free
A 49-year-old female asked:

could the use of fertility drugs for several years possibly be the reason my child has situs inversus totalis ? also did invitro's with a serrogate

2 doctor answers2 doctors weighed in
Dr. Oscar Novick
Pediatrics 58 years experience
Situs inversis: No, the condition is usually caused by genetics. It is caused by an autosomal recessive gene
Dr. John Munshower
Family Medicine 30 years experience
Situs Inversus T.: meaning "inverted position of the internal organs". Situs inversus is thought to be present in 0.01% of the population, or a 1 in 10,000 chance. I know of no correlation of this condition with the use of fertility drugs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 20, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.